Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 67, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 20, 2012, 6:29 PM CDT for Lafayette Parish, Saint Landry Parish, Saint Martin Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2012, 6:29 PM CDT (23:29 UTC)
- Expired
- Jul 20, 2012, 7:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 114 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2709 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
099
WUUS54 KLCH 202329
SVRLCH
LAC055-097-099-210000-
/O.NEW.KLCH.SV.W.0067.120720T2329Z-120721T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
629 PM CDT FRI JUL 20 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...OPELOUSAS...LEONVILLE...ARNAUDVILLE...
NORTHEASTERN LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES CARENCRO...
NORTHWESTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES BREAUX BRIDGE...
* UNTIL 700 PM CDT
* AT 629 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
HAIL....FROM OPELOUSAS TO 5 MILES EAST OF ARNAUDVILLE...MOVING
SOUTH AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LAWTELL BY 635 PM CDT...
GRAND COTEAU AND CECILIA BY 645 PM CDT...
SUNSET AND HENDERSON BY 650 PM CDT...
BREAUX BRIDGE...CANKTON AND CARENCRO BY 700 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3014 9179 3031 9215 3032 9214 3033 9216
3035 9216 3035 9217 3043 9217 3044 9223
3066 9219 3045 9174
TIME...MOT...LOC 2329Z 008DEG 13KT 3052 9212 3039 9185
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 4:18 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 20, 4:18 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 418 PM CDT FRI JUL 20 2012 .DISCUSSION... AXIS OF STORMS EXTENDS FROM EASTERN LOUISIANA SOUTHWEST TO BEYOND 60 NM MILES OFF THE EXTREME SOUTHWESTERN LOUISIANA. STORMS ARE TRAVELING TO THE SOUTHWEST. A FEW STORMS WERE NOTED MOVING INTO AVOYELLES PARISH ON THE WAY TO THE COAST. PRECIP WATER WAS ABOVE TWO INCHES FROM THE MORNING SOUNDING THIS MORNING BUT WITH THE STORMS OVER SOUTH CNTRL LA TODAY THIS HAS KEPT THE ACTVTY FROM DEVELOPING OVER SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS. THEREFORE HAVE LOWERED THE CHANCE FOR STORMS THIS EVE ACROSS THIS REGION. DEW POINTS ARE RUNNING IN THE MID 70S AND WITH CLOUDS TONIGHT NOT LOOKING TO SEE THIS DROP ALL THAT MUCH... THEREFORE ANOTHER WARM OVERNIGHT IS EXPECTED...WITH THE THREAT OF STORMS OVER SOUTH CENTRAL LOUSIANA AND THE COASTAL WATERS. TMRW THE RIDGE OVER THE PLAIN STATES WILL GENERALLY HOLD THE MOISTURE FROM SPREADING TO FAR TO THE WEST AND HAVE LOWERED POPS FOR SE TX AND RAISE TEMPS. LOOKING AT ANOTHER DAY WHERE THE HEAT INDEX WILL CLIMB ABOVE THE CENTURY MARK... THE HEAT WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE FINALLY DROPPING. SATURDAY NIGHT INTO SUNDAY MORNING WILL SEE INCREASING CLOUDS AND ANOTHER WARM NIGHT ON TAP. THE THREAT FOR SOME STORMS THOUGH WILL INCREASE ON SUNDAY AFTN AS AN UPPER LEVEL LOW WILL MOVE OFF TO THE WEST AND INTO SOUTHEAST TEXAS. TEMPERATURES WILL FINALLY BREAK A BIT WITH AFTERNOON TEMPS FALLING BACK INTO THE LWR 90S. RAINS LOOK TO TAPER OFF NEXT WEEK WITH AFTN TEMPS CLIMBING A BIT. && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 92 76 93 75 / 30 40 30 50 20 KBPT 77 92 76 91 76 / 30 30 30 30 20 KAEX 75 94 75 93 74 / 30 40 20 50 20 KLFT 76 93 75 92 74 / 40 50 20 50 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && K. KUYPER
Hazardous weather outlook, Jul 20, 4:45 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 445 PM CDT FRI JUL 20 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 211115- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 445 PM CDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL BE POSSIBLE THROUGH THE EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF VERY HEAVY RAINFALL, FREQUENT LIGHTNING, GUSTY WINDS, AND HAIL UP TO THE SIZE OF QUARTERS. STORMS WILL BE MOST NUMEROUS GENERALLY EAST OF A LINE FROM FORT POLK TO LAKE CHARLES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED ON SATURDAY. LOCAL HEAVY RAINFALL AND DAMAGING WINDS POSSIBLE. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON SUNDAY...WITH THE ACTIVITY DECREASING FROM EAST TO WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ430-432-435-450-452-455-470-472-475-211115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 442 AM CDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW MIDWEST DISTURBANCES ALOFT WILL TRAVEL SOUTH ACROSS LOUISIANA OVER THE NEXT COUPLE OF DAYS. SHOWERS AND THUNDERSTORMS ARE LIKELY...ESPECIALLY NEAR THE COAST. LOCAL HEAVY RAINFALL AND DAMAGING WINDS POSSIBLE BOTH TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED ON SATURDAY. LOCAL HEAVY RAINFALL AND DAMAGING WINDS POSSIBLE. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON SUNDAY...WITH THE ACTIVITY DECREASING FROM EAST TO WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 20, 4:38 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 438 PM CDT FRI JUL 20 2012 LAZ053-054-202215- IBERIA LA-ST. MARY LA- 438 PM CDT FRI JUL 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND IBERIA PARISHES UNTIL 515 PM CDT... AT 434 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 2 MILES SOUTH OF COTEAU TO 3 MILES SOUTH OF SORREL...MOVING WEST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LYDIA BY 445 PM... GLENCOE BY 450 PM... JEFFERSON ISLAND BY 515 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. LAT...LON 3007 9193 2990 9150 2977 9171 2998 9199 TINGLER
Special weather statement, Jul 20, 4:57 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 457 PM CDT FRI JUL 20 2012 LAZ052-202230- VERMILION LA- 457 PM CDT FRI JUL 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR VERMILION PARISH UNTIL 530 PM CDT... AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTH OF FRESHWATER CITY...MOVING NORTHEAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN VERMILION PARISH AT 510 PM THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 2953 9231 2957 9245 2974 9242 2970 9220 TINGLER
Special weather statement, Jul 20, 5:34 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
534 PM CDT FRI JUL 20 2012
LAZ052-202315-
VERMILION LA-
534 PM CDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR VERMILION PARISH UNTIL 615 PM
CDT...
AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS IN THE VICINITY OF PECAN
ISLAND...WITH MOVEMENT NEARLY STATIONARY.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...PECAN ISLAND AND FRESHWATER CITY.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2958 9257 2958 9258 2989 9258 2988 9215
2974 9216 2973 9214 2972 9216 2974 9216
2973 9219 2971 9215 2959 9214 2953 9228
MMSpecial weather statement, Jul 20, 6:07 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 607 PM CDT FRI JUL 20 2012 LAZ032-033-210000- ST. LANDRY LA-EVANGELINE LA- 607 PM CDT FRI JUL 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY AND EVANGELINE PARISHES UNTIL 700 PM CDT... AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS OVER VILLE PLATTE AND GRAND PRAIRIE...MOVING SOUTHEAST AT 5 MPH. * THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... PRAIRIE RONDE BY 645 PM... WASHINGTON BY 700 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. LAT...LON 3067 9190 3042 9215 3062 9237 3079 9218 13
Special weather statement, Jul 20, 6:22 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
622 PM CDT FRI JUL 20 2012
LAZ028-029-210015-
RAPIDES LA-AVOYELLES LA-
622 PM CDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND AVOYELLES PARISHES
UNTIL 715 PM CDT...
AT 620 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF HOLLOWAY TO 4 MILES EAST OF DEVILLE...MOVING SOUTHWEST AT 10
MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
DEVILLE BY 635 PM...
HOLLOWAY BY 645 PM...
EFFIE BY 700 PM...
ESLER REGIONAL AIRPORT AND CENTERPOINT BY 705 PM...
CENTERPOINT BY 710 PM...
LIBUSE...KOLIN...BALL AND PARADISE BY 715 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3147 9216 3141 9215 3136 9207 3134 9207
3135 9203 3132 9200 3130 9200 3129 9201
3127 9200 3112 9235 3141 9253 3148 9223
13Local storm report, Jul 20, 6:26 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
626 PM CDT FRI JUL 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 5 ENE AVERY ISLAND 29.94N 91.84W
07/20/2012 E0.88 INCH IBERIA LA PUBLIC
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:20 PM CDT | Special Weather Statement | LCH | Saint Landry | 40 min |
| Jul 19, 8:27 PM CDT | Special Weather Statement | LCH | Avoyelles | 33 min |
| Jul 19, 9:12 PM CDT | Special Weather Statement | LCH | Evangeline, Rapides | 33 min |
| Jul 19, 9:28 PM CDT | Special Weather Statement | LCH | Saint Landry | 32 min |
| Jul 19, 9:46 PM CDT | Special Weather Statement | LCH | Allen, Evangeline | 44 min |
| Jul 19, 10:01 PM CDT | Special Weather Statement | LCH | Lafayette, Saint Landry | 29 min |
| Jul 19, 10:33 PM CDT | Special Weather Statement | LCH | Acadia, Allen, Evangeline, Lafayette | 42 min |
| Jul 20, 7:14 AM CDT | Special Marine Warning | LCH | 61 min | |
| Jul 20, 8:10 AM CDT | Special Marine Warning | LCH | 95 min | |
| Jul 20, 9:40 AM CDT | Special Marine Warning | LCH | 95 min | |
| Jul 20, 11:12 AM CDT | Special Marine Warning | LCH | 93 min | |
| Jul 20, 2:40 PM CDT | Special Weather Statement | LCH | Assumption | 50 min |
| Jul 20, 3:30 PM CDT | Areal Flood Advisory | LCH | St. Mary | 3 hr |
| Jul 20, 3:33 PM CDT | Special Marine Warning | LCH | 87 min | |
| Jul 20, 3:35 PM CDT | Special Weather Statement | LCH | St. Mary | 25 min |
| Jul 20, 4:07 PM CDT | Special Weather Statement | LCH | St. Mary | 23 min |
| Jul 20, 4:15 PM CDT | Special Weather Statement | LCH | Vermilion | 30 min |
| Jul 20, 4:21 PM CDT | Special Marine Warning | LCH | 84 min | |
| Jul 20, 4:38 PM CDT | Special Weather Statement | LCH | Saint Martin | 37 min |
| Jul 20, 4:56 PM CDT | Severe Thunderstorm Warning | LCH | Iberia | 64 min |
| Jul 20, 4:57 PM CDT | Special Weather Statement | LCH | Vermilion | 33 min |
| Jul 20, 5:06 PM CDT | Areal Flood Advisory | LCH | Iberia, St. Mary | 114 min |
| Jul 20, 6:07 PM CDT | Special Weather Statement | LCH | Saint Landry | 53 min |
| Jul 20, 6:22 PM CDT | Special Weather Statement | LCH | Rapides | 53 min |
| Jul 20, 6:48 PM CDT | Special Weather Statement | LCH | Vermilion | 42 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.